Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 27, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 1, 2016, 2:14 PM CDT for Stewart County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 1, 2016, 2:14 PM CDT (19:14 UTC)
- Expired
- May 1, 2016, 3:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 69 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 1, 1:36 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.3
The text
As transmitted.
296
WUUS54 KOHX 011914
SVROHX
TNC161-012000-
/O.NEW.KOHX.SV.W.0027.160501T1914Z-160501T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
214 PM CDT SUN MAY 1 2016
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL STEWART COUNTY IN MIDDLE TENNESSEE...
* UNTIL 300 PM CDT
* AT 214 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARIS LANDING
STATE PARK...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DOVER...TENNESSEE RIDGE AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE TENNESSEE RIVER...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3647 8805 3649 8806 3651 8804 3653 8803
3659 8804 3657 8772 3634 8775 3633 8782
3633 8787 3634 8791 3635 8794 3635 8798
3636 8799 3645 8806
TIME...MOT...LOC 1914Z 281DEG 25KT 3648 8815
HAIL...1.25IN
WIND...60MPH
$$
SHAMBURGER2 follow-up statements
074
WWUS54 KOHX 011929
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
229 PM CDT SUN MAY 1 2016
TNC161-012000-
/O.CON.KOHX.SV.W.0027.000000T0000Z-160501T2000Z/
STEWART TN-
229 PM CDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR CENTRAL STEWART COUNTY...
AT 228 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PARIS LANDING
STATE PARK...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...EMERGENCY MANAGEMENT REPORTED AT 221 PM NUMEROUS TREES AND
POWER LINES DOWN ALONG WITH QUARTER SIZE HAIL IN CALLOWAY
COUNTY KENTUCKY WITH THIS STORM.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DOVER...TENNESSEE RIDGE AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE TENNESSEE RIVER...GET AWAY FROM THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
LAT...LON 3647 8805 3649 8806 3651 8804 3653 8803
3659 8804 3657 8772 3634 8775 3633 8782
3633 8787 3634 8791 3635 8794 3635 8798
3636 8799 3645 8806
TIME...MOT...LOC 1928Z 281DEG 25KT 3646 8803
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGER171
WWUS54 KOHX 011947
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
247 PM CDT SUN MAY 1 2016
TNC161-012000-
/O.CON.KOHX.SV.W.0027.000000T0000Z-160501T2000Z/
STEWART TN-
247 PM CDT SUN MAY 1 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT
FOR SOUTHWESTERN STEWART COUNTY...
AT 246 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DOVER...MOVING
EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
DOVER AND TENNESSEE RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3656 8796 3652 8773 3634 8775 3633 8782
3633 8787 3634 8791 3635 8794 3635 8798
3637 8800
TIME...MOT...LOC 1946Z 281DEG 24KT 3643 8790
HAIL...1.00IN
WIND...60MPH
$$
SHAMBURGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 1:05 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 1, 1:05 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 105 PM CDT SUN MAY 1 2016 .UPDATE... FOR 18Z AVIATION DISCUSSION. && .DISCUSSION... MIDDLE TENNESSEE. CLOUDS WERE MIXED WITH SUNSHINE. TEMPERATURES RANGED FROM THE MID 60S UNDER CLOUDS TO LOWER 70S WITH SUNSHINE. THE MAIN CONCERN FOR TODAY IS THUNDERSTORM COVERAGE AND INTENSITY. SUN WILL CONTINUE TO MIX WITH THE CLOUDS TODAY...WITH TEMPS PUSHING INTO THE LOWER 80S FOR MOST AREAS...AND MAYBE SOME MID 80S. IT WILLBE HUMID WITH DEW POINTS IN THE LOW TO MID 60S. INSTABILITY WILL INCREASE WITH CAPES LIKELY EXCEEDING 1500 J/KG THIS AFTERNOON...AND SHEAR WILL INCREASE AS 700-500 MB LAYER WINDS REACH 50KT. THESE NUMBERS AND FORECAST SOUNDINGS CONTINUE TO POINT TO POSSIBLE HAIL AND LOCALIZED DAMAGING WIND GUSTS. THE MAIN QUESTION IS ABOUT FORCING. WEAK LOW PRESSURE WILL BE MOVING ALONG THE OHIO VALLEY WITH A WEAK TRAILING COLD FRONT APPROACHING MID TN FROM THE WEST. IF THESE FEATURES...ALONG WITH SOME WEAK RESIDUAL OUTFLOW BOUNDARIES FROM YESTERDAY...CAN INITIATE DEEP CONVECTION IN MID TN...SOME OF IT IS LIKELY TO BECOME STRONG TO BRIEFLY SEVERE. WE WILL KEEP POPS AROUND 50 PERCENT FOR THE ENTIRE MID STATE THIS AFTERNOON...ALTHOUGH COVERAGE COULD BE MORE OR LESS IN SOME AREAS. FROM PREVIOUS DISCUSSION AS A COLD FRONT STARTS TO SLOWLY WORK ITS WAY INTO THE MID-STATE LATE TONIGHT...SEVERAL IMPULSES EMBEDDED IN THE SOUTHWEST FLOW ALOFT BEGIN TO TRAVERSE THE REGION. THE PROBLEM IS...WITHOUT A LARGE SCALE PUSH...THE COLD FRONT GETS HUNG UP FOR SEVERAL HOURS ACROSS THE MID-STATE ON MONDAY. BECAUSE OF THIS...WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE LIKELY FOR A GOOD PORTION OF THE DAY ON MONDAY. WHILE DYNAMICS AREN'T BAD...INCLUDING SOME WEAK DIFFLUENCE ALOFT...THE MISSING PART WILL BE OVERALL DEEP LAYER SHEAR WHICH SHOULD BE EAST OF THE MID-STATE. FOR THIS REASON...I THINK GENERAL THUNDERSTORMS ARE MORE LIKELY THROUGHOUT THE DAY ON MONDAY AND EVERYBODY CAN EXPECT AROUND 1 INCH OF RAIN THROUGH MONDAY EVENING. THIS SYSTEM FINALLY GETS THE PUSH IT NEEDS TO EXIT THE REGION ON TUESDAY AS SEVERAL SHORTWAVE TROUGHS ROUND THE BASE OF THE LARGER SCALE TROUGH OVER THE EASTERN CONUS. THESE COUPLE OF SHORTWAVES ARE GOING TO THE THE DRIVING INFLUENCE IN A FAIRLY DRASTIC CHANGE IN OUR WEATHER OVER THE COMING WORKWEEK. WHILE EACH WILL PROVIDE A SMALL CHANCE FOR SOME LIGHT RAIN TUESDAY AND WEDNESDAY AFTERNOONS ACROSS THE EASTERN HALF OF THE MID-STATE...TEMPERATURES ARE GOING TO FALL BACK TOWARDS NORMAL...IF NOT EVEN BELOW NORMAL FOR A COUPLE OF DAYS. THURSDAY COULD BE THE COOLEST OF THESE DAYS AS THE MOST INTENSE OF THESE SHORTWAVES COMES THROUGH WEDNESDAY NIGHT. MANY MAY STRUGGLE TO REACH 70 DEGREES AND FRIDAY MORNING MIGHT EVEN WELCOME 40S BACK INTO THE MID-STATE. HOWEVER...FRIDAY/SATURDAY/SUNDAY LOOK DRY AS WE GET PINCHED BETWEEN TWO LARGE CLOSED LOWS...ONE OVER THE EASTERN SEABOARD AND THE OTHER NEAR THE ROCKIES. && .AVIATION... 18Z TAF DISCUSSION. CIGS HAVE IMPROVED TO MVFR/VFR AT AREA AIRPORTS. TSRA DEVELOPING OVER WEST KY/TN EXPECTED TO AFFECT CKV/BNA BETWEEN 20-00Z...WITH ACTIVITY WEAKENING AND POSSIBLY BRINGING -SHRA TO CSV. MVFR CIGS RETURN TO ALL AIRPORTS OVERNIGHT AHEAD OF NEXT WAVE...WHICH WILL BRING -SHRA/-TSRA TO AIRPORTS ON MONDAY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM/AVIATION........55/SHAMBURGER LONG TERM..................13
Hazardous weather outlook, May 1, 11:29 AM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1129 AM CDT SUN MAY 1 2016 TNZ005>011-023>034-056>066-075-077>080-093>095-021630- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 1129 AM CDT SUN MAY 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. HAIL AND DAMAGING STRAIGHT LINE WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. 13
In the hours before
Special weather statement, May 1, 1:57 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
157 PM CDT SUN MAY 1 2016
TNZ005-012000-
STEWART TN-
157 PM CDT SUN MAY 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 300 PM
CDT...
AT 155 PM CDT...DOPPLER RADAR WAS TRACKING A SEVERE THUNDERSTORM 7
MILES SOUTH OF MURRAY KENTUCKY...MOVING EAST AT 25 MPH.
NICKEL SIZE OR LARGER HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE WITH THIS STORM AS IT MOVES INTO STEWART COUNTY.
LOCATIONS IMPACTED INCLUDE...
DOVER...AND LAND BETWEEN THE LAKES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR LAND BETWEEN THE LAKES...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
MIDDLE TENNESSEE.
LAT...LON 3647 8805 3649 8806 3653 8803 3663 8805
3661 8772 3635 8775 3633 8780 3633 8784
3634 8791 3635 8794 3636 8799 3645 8806
TIME...MOT...LOC 1855Z 277DEG 21KT 3651 8827
SHAMBURGERThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 12:49 AM CDT | Special Weather Statement | OHX | Clay, Macon | 41 min |
| May 1, 1:57 PM CDT | Special Weather Statement | OHX | Stewart | 63 min |
| May 1, 2:56 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Montgomery, Stewart | 24 min |
| May 1, 3:18 PM CDT | Special Weather Statement | OHX | Montgomery | 42 min |
| May 1, 3:25 PM CDT | Special Weather Statement | OHX | Houston | 50 min |
| May 1, 3:42 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 33 min |
| May 1, 4:09 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Montgomery, Robertson | 36 min |
| May 1, 4:45 PM CDT | Special Weather Statement | OHX | Robertson | 45 min |
| May 1, 4:50 PM CDT | Special Weather Statement | OHX | Dickson | 25 min |
| May 1, 5:11 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 34 min |
| May 1, 5:30 PM CDT | Special Weather Statement | OHX | Perry | 45 min |
| May 1, 5:39 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 36 min |
| May 1, 6:15 PM CDT | Special Weather Statement | OHX | Williamson | 45 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.